Texas, 2010

High Wind in Texas, April 1, 2010

April 1, 2010 · NWS AMA · 1 event in 1 county or zone

Strong gradient non-thunderstorm wind gusts occurred across the extreme northwestern Texas Panhandle during the afternoon hours. No damage or injuries were reported.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

Strong gradient non-thunderstorm wind gusts occurred across the extreme northwestern Texas Panhandle during the afternoon hours. No damage or injuries were reported.

At 1453 CST...a fifty-two knot non-thunderstorm wind gust was reported in Texline.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 1, 2:47 PM CST, 6 minutes earlier.

Area forecast discussion, Apr 1, 2:47 PM CST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
347 PM CDT THU APR 1 2010

.DISCUSSION...
WILL CONTINUE WITH CURRENT HEADLINES FOR WIND AND FIRE WEATHER ACROSS
THE PNHDLS TIL EXPIRATION TIME THIS EVENING. OTHERWISE..FOR TONIGHT...
WILL RETAIN SLGT CHC POPS ERN ZONES AS DRYLINE RETREATS WWD SOMEWHAT
TO AROUND THE EDGE OF THE CAPROCK TONIGHT BEFORE BLASTING EWD FRI MORNING.
NRN STREAM COLD FRONT TO PUSH THRU THE AREA LATER TONIGHT AND EARLY FRIDAY
WITH MUCH COOLER TEMPS AREAWIDE FRIDAY. RETAINED SLGT CHC TO CHC POPS
FOR FRIDAY ALTHOUGH LOWERED THE VALUES ABOUT 10 PERCENT MOST SECTIONS
AS PRECIP THREAT MAY NOT BE AS STRONG AS PREVIOUS MODEL RUNS
SUGGESTED. NEVERTHELESS...DID NOT FEEL CONFIDENT ENUF TO OMIT POPS
BASED ON JUST ONE MODEL RUN.

MINIMUM TEMPS EARLY SATURDAY MORNING SHOULD FALL INTO THE 20S AND 30S
BASED ON STRENGTH OF COLD AIR ADVECTION. RETAINED FREEZE WATCH FOR
MUCH OF NRN AND WRN SECTIONS LATE FRI NIGHT AND SATURDAY MORNING.

WARMER TEMPS SEEN FOR THE WEEKEND INTO EARLY NEXT WEEK BEFORE ANOTHER
COLD FRONT SLIDES THRU AROUND TUESDAY TO KNOCK TEMPS BACK DOWN FOR
THE MIDDLE OF THE WEEK. NO POPS AFTER FRIDAY.

ANDRADE

&&

.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE UNTIL AROUND MID
EVENING ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. ELEVATED TO
POSSIBLY CRITICAL FIRE WEATHER CONDITIONS WILL RETURN AGAIN THIS
WEEKEND INTO EARLY NEXT WEEK ACROSS MOST OF THE AREA.

ANDRADE

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                39  59  30  72  40 /  10  20  10   0   0
BEAVER OK                  43  60  28  72  38 /  20  30  10   0   0
BOISE CITY OK              34  54  26  71  33 /  10  30  10   0   0
BORGER TX                  44  59  33  73  44 /  10  20  10   0   0
BOYS RANCH TX              37  59  29  73  39 /   5  20  10   0   0
CANYON TX                  38  59  29  71  39 /  10  20  10   0   0
CLARENDON TX               45  62  34  74  42 /  20  20  10   0   0
DALHART TX                 34  57  26  72  33 /   5  30  10   0   0
GUYMON OK                  39  58  28  73  36 /  10  30  10   0   0
HEREFORD TX                38  58  29  71  39 /   5  20  10   0   0
LIPSCOMB TX                45  62  33  72  39 /  20  30  10   0   0
PAMPA TX                   45  59  34  72  42 /  20  20  10   0   0
SHAMROCK TX                49  64  36  74  41 /  30  20  10   0   0
WELLINGTON TX              51  66  36  75  43 /  30  20  10   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FREEZE WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING FOR
     THE FOLLOWING ZONES: DALLAM...DEAF SMITH...HANSFORD...
     HARTLEY...MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...
     SHERMAN.

     RED FLAG WARNING UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF
     SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
     HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
     POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.

     WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ARMSTRONG...CARSON...DALLAM...DEAF SMITH...
     HANSFORD...HARTLEY...HUTCHINSON...LIPSCOMB...MOORE...
     OCHILTREE...OLDHAM...POTTER...RANDALL...SHERMAN.

OK...FREEZE WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING FOR
     THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.

     RED FLAG WARNING UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: BEAVER...CIMARRON...TEXAS.

     WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: BEAVER...CIMARRON...TEXAS.

&&
Hazardous weather outlook, Apr 1, 2:11 PM CST, 42 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
311 PM CDT THU APR 1 2010

OKZ001>003-TXZ001>020-021100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
311 PM CDT THU APR 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH THIS EVENING
ACROSS THE OKLAHOMA AND TEXAS PANHANDLES DUE TO STRONG SOUTHWEST
WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS...FORECAST MINIMUM RELATIVE
HUMIDITY VALUES OF 5 TO 15 PERCENT...AND EXTREMELY DRY FUELS. AS A
RESULT...A RED FLAG WARNING IS IN EFFECT UNTIL 10 PM THIS EVENING.

IN ADDITION...A WIND ADVISORY IS IN EFFECT UNTIL 9 PM CDT FOR ALL
OF THE OKLAHOMA AND TEXAS PANHANDLES EXCEPT THE EAST CENTRAL AND
SOUTHEAST PORTIONS OF THE TEXAS PANHANDLE DUE TO STRONG SOUTHWEST
WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS.

THUNDERSTORMS WILL BE POSSIBLE TONIGHT ACROSS THE EASTERN THIRD OF
THE OKLAHOMA AND TEXAS PANHANDLES. A FEW STORMS THAT DEVELOP MAY
BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY
THREATS.

.DAYS TWO THROUGH SEVEN...

THERE WILL BE A CHANCE OF THUNDERSTORMS AGAIN FRIDAY ACROSS THE
OKLAHOMA AND TEXAS PANHANDLES. ANY STORMS THAT FORM ARE EXPECTED TO
REMAIN BELOW SEVERE LEVELS AT THIS TIME.

A FREEZE WATCH IS IN EFFECT FOR ALL OF THE OKLAHOMA PANHANDLE...AND
THE NORTHERN AND WESTERN SECTIONS OF THE TEXAS PANHANDLE FROM LATE
FRIDAY NIGHT THROUGH SATURDAY MORNING.

CRITICAL FIRE WEATHER CONDITIONS WILL AGAIN BE POSSIBLE ACROSS MUCH
OF THE PANHANDLES SUNDAY THROUGH EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE
EASTERN OKLAHOMA PANHANDLE AND THE EASTERN TEXAS PANHANDLE
SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION LATER
THURSDAY NIGHT.

NUTTALL

In the hours before

Local storm report, Apr 1, 1:23 PM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
223 PM CDT THU APR 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     NON-TSTM WND GST 3 SSE BOISE CITY        36.69N 102.50W
04/01/2010  M60 MPH          CIMARRON           OK   MESONET

&&

EVENT NUMBER AMA1000304

NUTTALL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Dallam

When
April 1, 2:53 PM CST
Where
Dallam forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
36.278, -102.602 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, April 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 221643.